MAUDE Adverse Event Report: COOK IRELAND LTD ECHOTIP PROCORE HIGH DEFINITION ULTRASOUND BIOPSY NEEDLE; FCG KIT, NEEDLE, BIOPSY

COOK IRELAND LTD ECHOTIP PROCORE HIGH DEFINITION ULTRASOUND BIOPSY NEEDLE; FCG KIT, NEEDLE, BIOPSY
Model Number G53585
Medical Device Problem Codes Bent (1059); Kinked (1339)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/06/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pma/510(k) # k142688.Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Information pertaining to section g.1 as follows: importer site contact and address: (b)(4) cook medical incorporated (cmi) 1025 acuff road p.O box 4195 bloomington indiana 47402-4195.Importer site establishment registration number: 3005580113.Investigation pending.A follow up mdr will be submitted with the investigation conclusions.
 
Event or Problem Description
Clinician had trouble extending the needle out of the sheath on second pass.On visual "endoscopic" view he noticed the needle tip was bent so he removed the from the patient while the needle was still down the scope.On further investigation the needle was bent at the core trap.
 
Additional Manufacturer Narrative
Pma/510(k) # k142688.(b)(4).Exemption number: e2016031.(b)(4).Lab evaluation 1 x echo-hd-19-c from lot number c1384039 was returned to (b)(4) for evaluation.Upon evaluation of the returned device the following was noted: the stylet was returned in the device, there was no syringe returned.There was no needle exposure on return.The needle tip was missing from the device.The needle was returned removed from the device.Approximately 31.8cm where the needle is broken inside the device.The needle was broken in parts during the measurement of the needle.The entire returned needle measured approximately 146.3cm.The needle length should measure 1705mm, there is approximately 224.7mm missing of the needle.The customer complaint is confirmed by the verified pictures from the customer prior to return.The was needle broken both distally and proximally this was verified in the lab root cause: a possible root cause for this occurrence may have been die to a torturous anatomy or possibly the device was used on a hard lesion causing it to break.In this instance both breaks observed are not considered device failure modes as user has confirmed one was intentional to prevent damage to scope and one occurred on packaging.Additional information received the 15th november 2017:"i spoke to dr (b)(6).Nothing was left in the patient.As stated in the complaint form, the needle tip was visualised on endoscopic view so the scope and needle were removed.After removing from the patient the needle tip was again visualised and confirmed to be bent.They also noted that the needle had broken near the handle (outside the scope) so to prevent damage to the scope, they remove the needle in the reverse direction.Dr (b)(6) mentioned that the needle appeared to fracture again when the nurse coiled the needle to wrap it (for return).He said it was an odd needle and appeared to be brittle.Dr (b)(6) has used our needles for a number of years so is very familiar with them." prior to distribution, all echo devices are subjected to functional checks and visual inspection to ensure device integrity.These inspections and functional checks are outlined in internal procedures in place at (b)(6).A review of the manufacturing records did not reveal any discrepancies that would have resulted in this complaint.The notes section of the instructions for use ifu0077-4 that accompanies this device instructs the user to inspect the device prior to use for any damage: "visually inspect with particular attention to kinks, bends and breaks.If an abnormality is detected that would prohibit proper working condition, do not use".The tip of the needle and stylet are sharp and could cause injury to the patient or user if not used with caution.On review of the information provided, there is no viable evidence to suggest that the user did not follow the instructions for use.From the information provided :the patient did not experience any adverse effects due to this occurrence.Complaints of this nature will continue to be monitored for potential emerging trends.
 
Event or Problem Description
This follow up mdr is being submitted to include the investigation conclusions.Clinician had trouble extending the needle out of the sheath on second pass.On visual endscopic view he noticed the needle tip was bent so he removed the from the patient while the needle was still down the scope.On further investigation the needle was bent at the core trap.

Brand Name
ECHOTIP PROCORE HIGH DEFINITION ULTRASOUND BIOPSY NEEDLE
Common Device Name
FCG KIT, NEEDLE, BIOPSY
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
MDR Report Key7003112
Report Number3001845648-2017-00516
Device Sequence Number11225325
Product Code FCG
UDI-Device Identifier00827002535855
UDI-Public(01)00827002535855(17)200731(10)C1384039
Combination Product (Y/N)N
Initial Reporter CountryAU
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 11/03/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG53585
Device Catalogue NumberECHO-HD-19-C
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Distributor Facility Aware Date11/03/2017
Event Location Hospital
Initial Date Received by Manufacturer 10/09/2017
Supplement Date Received by Manufacturer10/09/2017
Initial Report FDA Received Date11/06/2017
Supplement Report FDA Received Date11/28/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1